Feedback on Lipitor Side Effects and Usage Page 20
If you use Lipitor or another statin please help others by sharing your experience. What would you tell your best friend about using Lipitor? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Blurred vision followed by migraine headache
Lipitor – My cardiologist put me on Lipitor about 4 months ago. At first there didn’t seem to be any adverse signs of a problem. Within the past month I have noticed that I have developed a rash on my chest and around my neck, and I have suddenly begun having 2 to 3 migraine headaches a week. The past three weeks I have also begun experiencing blurred vision in my left eye always followed by another migraine headache. I had major neck surgery a little over two years ago and had recovered pretty well, but since taking the Lipitor it seems I have regressed and my neck constantly aches. Also, I have noticed a significant decrease in urine flow which has never been a problem for me prior to taking Lipitor. Based on all that I have read from the postings on this site, it appears that all of these changes I am experiencing may be a result of taking Lipitor —
Symptoms related to discontinuing Lipitor
I’ve been taking Lipitor for 10 years and it’s been very effective, even at the low dose I’m taking (10mg / 3 days a week). Earlier this year I was prescribed cholestyramine for digestive problems following gall bladder removel. I recently had my lipid levels checked and found total chol. was below 100. It was around 140 before I started the cholestyramine. I quit the Lipitor a few weeks ago and am now having problems with my skin. Burning / prickly heat. I also notice that my mouth and tongue have become very sensitive to heat and cold and spicy foods. Are these symptoms in any way related to discontinuing the Lipitor?
AskDocWeb: Taste problems is listed as one of the rare possible side effects of Lipitor but that’s from use, not from discontinuing the drug. We caution anyone going off Lipitor to do it under a doctor’s care and go off slowly. Contact a medical professional should you experience any of the following: headaches, nausea, nervousness, tremors, dizziness, itchiness, feelings of depression or suicidal thoughts.
LIPITOR CLASS ACTION SUIT?
I have taken Lipitor about 2 yrs. My muscles are so sore, if I step wrong or stupm my toe, my muscles are so sore I can’t catch my balance. I have been having to use a cane to keep my balance. I stopped taking Lipitor 3 wks ago..I am no better, all my muscles are so sore especially muscles in my legs. HAS THERE BEEN A CLASS ACTION SUITE STARTED???
AskDocWeb: A quick search revealed a lot of legal action in 2006 and 2008 but nothing current. Readers are encouraged to share any information that might help Merlene.
Loose bowels and abdominal cramping
I was newly prescribed Lipitor 10 mg and took it for about three weeks. Starting in week two, about every 2-3 days, I would have malodorous loose bowels and abdominal cramping. I thought I had a virus, but the pain got so bad one night I called my doctor and asked if I may stop the Lipitor to see if it helped. She said it was okay to stop it. Two days later, all the stomach and bowel problems subsided. I’ll wait a few more days and will try the Lipitor again to try to determine for certain that Lipitor was the cause. I don’t want to stop taking it if it will help my cholesterol because red yeast rice didn’t help.
AskDocWeb: Good luck Pamela.
Debilitating lipitor side effects
The complaints about debilitating lipitor side effects have been ongoing for over a decade, my doctor has been practicing medicine for several decades… he claims he is uncertain that Lipitor has made me a cripple in 6 weeks. There is Bull Sxxx written all over this debate.
I never thought or knew about Lipitor prior to being prescribed it after a surprise heart attack sent me to the OR for emergency by-pass surgery in Aug. Being only 53 years old, I was active, mobile and built like an ox but 2 months into my recovery I was getting more crippled and depressed and confused every day. Dr. did ultrasound on my legs, said I had PAD and there’s nothing medically he can do. I just have to live with it. When my hair all started falling out I started to research Lipitor side effects – the only other drug I take is baby asprin. Well I discovered enough to have me convinced to stop taking it. My dr. does not believe me. How can that be? There’s 90 million stories just like mine on pages like these.
It’s only been 3 days since I stopped taking it but I feel better already and at least have the hope that I won’t be using a walker to get around at Christmas time. As if recovery from open heart surgery wasn’t stressful enough… May we all recover and the drug companies get their day. sad.
AskDocWeb: Thank you Susan! We need more people speaking out about this.
Lipitor 40 mg./dy.
After taking for approximately 6 weeks, lower back nearly crippled me. Couldn’t stand up-right. Stopped taking and it’s been nearly 3 weeks and still suffering significant pain but diminished greatly from when I was taking drug. Still, can’t exercise and it seems worst after a night’s sleep. Praying it goes away soon.
Lipitor or pravastatin?
I recently found out that my cholesterol is very high…total 294. I have been reading a lot about statin meds and I am concerned. Which statin has the least chance of side-effects, Lipitor or pravastatin? I’ve read where they can cause cancer, muscle disease and my accelerate heart disease. Can’t decide what to do. thanks,
AskDocWeb: Unfortunately there are few, if any, trails that directly compare Lipitor with pravastatin. And looking at the drug reports there is enough difference in the way the details are presented that it makes comparing them difficult.
One significant difference is that Lipitor is metabolized differently than Pravastatin. Lipitor is metabolized by the liver enzyme cytochrome P450 3A4 [CYP3A4], which is inhibited by many drugs. When taking other medications that are metabolized by CYP3A4, using Pravastatin may reduce the risk of adverse effects from drug interactions. Pravastatin is not oxidized by CYP3A4.
I took one 10 mg Lipitor. Within a few hours I had a pounding headache, fatigue, body aches, tingling under my skin, nasuea. I called my DR. who suggested taking half a pill that night to see how I reacted by a.m. I did not do this. I was not aware of all the negative feedback about this medicine until I had side effects myself. After reading all that I have I will not take Lipitor again. My numbers are only slightly elevated. I have started a new lifestyle of proper diet and exercise. When I get my results from my next blood test in three months I will make decisions then as to further med choices if needed. I am sorry for all of you who are suffering due to Lipitor.
Read more feedback about Lipitor.
Report – 17 – 18 – 19 – Page 20 – 21 – 22 – Last Page 23
If you find this page useful share it with others. If you have used Lipitor, use the form below to add your review of Lipitor, feedback or suggestions that may help others. Please note that all addresses are held confidential.